RSS Feed Print
Rivastigmine patch changing to Rivastigmine capsule
nuno
Posted: Thursday, September 5, 2019 8:27 AM
Joined: 3/7/2018
Posts: 3


My wife's medication is being changed from the Rivastigmine patch to the Rivastigmine capsule.

Is this a smooth transition? Are there any problems (mood changes etc.) during this change over to the capsules? Anything that I should be watching for or do?

Thank you.

 


Misty54
Posted: Saturday, September 7, 2019 8:08 PM
Joined: 3/21/2019
Posts: 24


My Mom's on the Exelon patch. Curious why the switch to capsule. My mom worries that the patch isn't changed properly by the aids. They tell me they keep track on their computer chart and it looks like on the computer chart that they are changing the locations. I have to trust them. A capsule would take care of my Mom's concerns. What initiated the change for your wife?
nuno
Posted: Sunday, September 8, 2019 6:00 PM
Joined: 3/7/2018
Posts: 3


Dr said higher dosage is available with capsules.
SallyL
Posted: Sunday, September 8, 2019 6:43 PM
Joined: 6/13/2016
Posts: 28


Our insurance company wouldn't cover the patch when the capsule was available at the same dosage. However, it was a good move for us. DH can take pills pretty easily, and the patch irritated his skin. He was always worrying about it. Also, I wonder if the patch just didn't make sense to him -- it seems counter intuitive that a patch on your skin could deliver a medication to your body, especially if you are cognitively impaired. Sounds like switching to a capsule would relieve some worries for your wife - I'd go for it.
nuno
Posted: Monday, September 9, 2019 8:17 AM
Joined: 3/7/2018
Posts: 3


Thank you SallyL